| Model Number |
9735602 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
02/14/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A medtronic representative went to the site to test the equipment, and replaced the computer and the axiem communication cable.The computer was returned to the manufacturer for analysis.Analysis found thatwas able to replicate the reported issue in which the computer had difficulty communicating with a known functional axiem.Analysis found that the reported event was related to a computer issue.The axiem communication cable was returned to the manufacturer for analysis.The axiem communication cable was found to be fully functional with no problem found.The reported event could not be duplicated by medtronic personnel.H4: device manufacturing date unavailable.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding a navigation system.It was reported the site has had ongoing intermittent issue with axiem communication errors.It was noted the site will boot up the same was every time, and sometimes the system connects properly and can communicate, and other times the site needs to power cycle the axiem box and computer a few times until the connection is established.This issue occurs prior to clinical cases and has not involved any patients.A manufacturer representative replaced the system computer, and the system functioned.Later, the site had the issue reoccur prior to a clinical case.The manufacturer representative swapped the axiem communication cable, and the system functioned as expected.The manufacturer representative will contact technical services (ts) if issue reoccurs.
Additional Manufacturer Narrative
A medtronic representative went to the site to test the equipment.The axiem box and fusion compact computer were replaced.The hardware, software, and instruments passed the system checkout.The system was found to be fully functional.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.